HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Anxiety (https://www.healthboards.com/boards/anxiety/)
-   -   Started very low dose lexapro 2 days ago...help!!! (https://www.healthboards.com/boards/anxiety/674096-started-very-low-dose-lexapro-2-days-ago-help.html)

Artimadora 02-25-2009 04:51 PM

Started very low dose lexapro 2 days ago...help!!!
 
:eek: Started 2.5 mg. Lexapro 2 days ago for gad. It is working fantastic for my anxiety. But these side effect are horrendous. They are so bad that I want to cry but can't. I might have slept ten minutes last night due to adrenalin rushes with absolutely no cause. I wanted to nap today if possible...it wasn't. The random thought won't allow sleep to happen at all even though I am so tired all I do is yawn and stare. Then all a sudden I feel like running screaming down the street as fast and hard as I can! I am either glued to the couch or can't stand in one spot for more than a second. I race around and accomplish nothing because I can't concentrate. I feel like I'm going nuts. I screamed an obscenity at my little girl today for the first time ever. I wanted to pull her hair. I am a very loving mom who would never do either of these things.

I want to stop taking this stuff now...wierd headache was enough...is this safe to do or should I ween off such a low dose for only two days? I don't want the anxiety to come back but this stuff is scaring me! PLEASE HELP!!!:dizzy::eek::mad::yawn:

idreamofsilence 02-25-2009 07:43 PM

Re: Started very low dose lexapro 2 days ago...help!!!
 
its most definitely normal to feel this way, as awful as it sounds. we all have to go through a bout of side effects taking these meds. it usually takes a week or two for them to subside. i was on lexapro but am now on celexa. I have very unusual side effects from switching, weird brain zaps an a smooshy feeling in my brain and around my temples. an odd ammonia taste in my mouth.. etc.. just weird. hopefully they go down soon. I am tapering down from my dose too so it would hopefully be better. I would say not to give up just yet. Lexapro worked wonders for me... without it, I would have not been able to work the passed 3 months or even walk out of my bedroom for that matter (it was to the point where i was too afraid to get out of bed... sad) I had to go through all sorts of weird side effects with the lexapro, but you are on a low dosage (I was on 10 mg) so I think it may not last as long. If you continue to have the effects after about 2 weeks I would have your doctor put you on an even lower dose or try citalopram (celexa) its cheappppo from wal mart (only 4 dollars for a 90 day supply) or try some others. good luck!

catlover82 02-25-2009 08:37 PM

Re: Started very low dose lexapro 2 days ago...help!!!
 
Lexapro might not be for you if you have such awful side effects at the onset. On the other hand you might just be prone to side effects of AD's. It's hard to say.

I can't say I had any side effects when I started paxil or wellbutrin. Not sure if it was the drugs or me.

I'd call your doc and consult with them, quite honestly.

Also: I'm not sure if this is the same with lexapro, but it usually takes 3 weeks for AD's to kick in...so the fact that your anxiety is alright with a low dose of AD's after two days is something I'd bring up to your doc too.

Walking Short 02-26-2009 01:20 AM

Re: Started very low dose lexapro 2 days ago...help!!!
 
theory 1: I just haven't had SEs like that from any antidepressant and i've had several. They start you out slow so oddball SEs aren't that bad if they come up, like they seem to be for you. Each SSRI is supposed to work OK on only 2/3 of the people. You get unlucky, You move to another med, no SEs, you're OK.

theory 2: it's all in your head. as said in another message, takes a month to kick in. But darn if I haven't had placebo effects the first week. Some good, some bad, it's like a Ouija Board, whatever you think should happen, happens. For me it goes away by the second week after I stop thinking about it and get into a routine.

It helps to have my daily pills all figured out so all I have to do is pop open the Tuesday compartment and swallow a handful. If I had to look at each label every day I'd flip out.

cvoor 02-26-2009 08:10 AM

Re: Started very low dose lexapro 2 days ago...help!!!
 
I had the exact same side effects with Celexa, which is very similar to Lexapro. It was horrible, I had panic attacks, adrenaline rushes all thru the night, and terrible stomach upset, so bad I could not get off the couch. I could not eat, sleep, or think. After enduring this for 5 days, I stopped taking it. I had very minor if any withdrawals, just some dizziness, but within 3 days I felt 100% better. I knew this was not the AD for me, and I was not going to suffer thru it any longer. I am now on Zoloft, and doing well. I have had very few side effects on Zoloft, and they were no where near as bad as Celexa. I just won't put myself thru intolerable side effects, it's telling me this AD is not for me.

hamstachick 03-07-2009 12:25 AM

Re: Started very low dose lexapro 2 days ago...help!!!
 
I started out slow on Lexapro too. They wanted me to take 10mgs. right off the bat. No. I started slowly, like you and worked up to just 5. I took myself off of it last September due to weight gain but had to start again in December. Eh.

BUT, it did help with panic attacks. I had to go back on because I couldn't shake the separation anxiety from losing my Mom.

The side effects do lessen and pretty much go away. Pretty soon you will forget you are on it. Maybe slow the dosage down a bit? But give it a bit of time. One of the worst parts is being so sensitive to meds and the fear and anxiety and worry if you are having side effects and panicking because of it.

Xanax or Klonopin helps immensely with those fears.

Let us know how it goes. Good luck!


All times are GMT -7. The time now is 09:43 PM.